MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HCV ASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY, PRODUCT CODE: MZO

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HCV ASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY, PRODUCT CODE: MZO
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In order to investigate, the siemens field application specialist (fas) re-ran the same samples using a different instrument (advia centaur xp), and a different lot of (b)(6) reagent (lot 376).When those results reproduced the earlier non-reactive results, the fas further investigated by re-testing the samples on the atellica platform.These tests yielded non-reactive results which were consistent with the other (b)(6) tests.Repeat on: advia centaur xp; repeat on: atellica; sample id: (b)(6), lot 376: 0.49, 0.14; (b)(6), 0.49, 0.23.Note - the full customer (complainant) name was not provided.The product's instruction for use (ifu) states the following, in the limitations section: "the results from this or any other diagnostic kit should be used and interpreted only in the context of the overall clinical picture.A negative test result does not exclude the possibility of exposure to (b)(6) virus." "the performance of the assay has not been established for populations of immunocompromised or immunosuppressed patients." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer obtained non-reactive (negative) advia centaur xpt (b)(6) assay results for two samples from one patient which are considered discordant relative to a positive viral load result for the same patient.The non-reactive results were reported to the physician.There are no reports that treatment was altered or prescribed nor of adverse health consequences due to the discordant, falsely non-reactive (b)(6) results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00480 on 04-nov-2020 to report false-negative observations for one patient.Additional information, 16-nov-2020: siemens healthcare diagnostics has concluded the investigation into the alleged false-negative hcv patient sample.The patient is negative on two different draws however is positive on viral load.The customer was unable to obtain the viral load details.The patient is also hiv- and syphilis-positive, indicating the possibility of immunocompromise.In the instructions for use (ifu), under limitations, the following is stated: "the performance of the assay has not been established for populations of immunocompromised or immunosuppressed patients." historically the patient has been hcv-negative for past three years, when tested using multiple reagent lots of hcv.Siemens cannot rule out the possibility that the positive viral-load test result is incorrect.This singular observation does not indicate that the assay is not performing as intended.According to the ifu the resolved sensitivity of the advia centaur hcv assay was 100% (449/449) with a 95% confidence interval (ci) of 99.18 to 100%.In-house data were reviewed for hcv kit lot 352 and all medical decision pools, qc and patient panels resulted as expected.No product performance issue has been identified.The customer is operational.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR XPT HCV ASSAY
Common Device Name
HEPATITIS C VIRUS (ANTI-HCV) ASSAY, PRODUCT CODE: MZO
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10784150
Report Number1219913-2020-00480
Device Sequence Number19895052
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number351
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR